Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 63, NWS Kansas City, MO

May 11, 2011Mercer County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 11, 2011, 2:14 PM CDT for Mercer County, Missouri. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 2:14 PM CDT (19:14 UTC)
Expired
May 11, 2011, 2:45 PM CDT
In force
31 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mercer County, MO

The radar

The Des Moines radar (KDMX), 147 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 2:20 PM CDTHAIL 0.88Princeton, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2161 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WUUS53 KEAX 111914
SVREAX
MOC129-112000-
/O.NEW.KEAX.SV.W.0063.110511T1914Z-110511T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
214 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MERCER COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 300 PM CDT

* AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 5 MILES
  NORTH OF SPICKARD...OR 17 MILES NORTH OF TRENTON...AND MOVING NORTH
  AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PRINCETON...MERCER AND SOUTH LINEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4030 9349 4029 9366 4058 9375 4058 9346
TIME...MOT...LOC 1913Z 177DEG 18KT 4033 9359
WIND...HAIL 60MPH 1.00IN

$$

CDB
3 follow-up statements
805 
WWUS53 KEAX 111923
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
223 PM CDT WED MAY 11 2011

MOC129-112000-
/O.CON.KEAX.SV.W.0063.000000T0000Z-110511T2000Z/
MERCER MO-
223 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MERCER COUNTY UNTIL 300 PM CDT...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH...AND UP TO QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR 
PRINCETON...OR 21 MILES NORTH OF TRENTON...MOVING NORTH AT 30 MPH. 
AT 220 PM CDT NICKEL SIZED HAIL WAS REPORTED IN PRINCETON. 

LOCATIONS IMPACTED INCLUDE...
  MERCER AND SOUTH LINEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4035 9348 4035 9367 4058 9375 4058 9346
TIME...MOT...LOC 1922Z 177DEG 25KT 4040 9359
WIND...HAIL 60MPH 1.00IN

$$

CDB
812 
WWUS53 KEAX 111937
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
237 PM CDT WED MAY 11 2011

MOC129-112000-
/O.CON.KEAX.SV.W.0063.000000T0000Z-110511T2000Z/
MERCER MO-
237 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MERCER COUNTY UNTIL 300 PM CDT...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR MERCER...OR 27 MILES NORTHEAST
OF BETHANY...MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MERCER AND SOUTH LINEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4041 9348 4043 9370 4058 9375 4058 9346
TIME...MOT...LOC 1936Z 177DEG 25KT 4050 9360
WIND...HAIL 60MPH <.75IN

$$

CDB
359 
WWUS53 KEAX 111945
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
245 PM CDT WED MAY 11 2011

MOC129-111955-
/O.CAN.KEAX.SV.W.0063.000000T0000Z-110511T2000Z/
MERCER MO-
245 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MERCER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SIGNIFICANTLY.

LAT...LON 4041 9348 4043 9370 4058 9375 4058 9346
TIME...MOT...LOC 1945Z 177DEG 25KT 4056 9360

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:46 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 11, 12:46 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1246 PM CDT WED MAY 11 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

WATER VAPOR IMAGERY SHOWS A WELL DEVELOPED CUTOFF LOW MOVED INTO THE
FOUR CORNERS REGION TUESDAY...AND IS SLOWLY BEGINNING TO SWING
NORTHEAST TOWARDS THE PLAINS STATES THIS MORNING. MULTIPLE
PERTURBATIONS ARE NOTED IN THE FLOW AROUND THE LOW...WITH TWO NOTABLE
UNDULATIONS SEEN THIS MORNING MOVING NORTH IN THE MERIDIONAL FLOW IN
THE KANSAS-MISSOURI BORDER REGION. BLOCKING PATTERN ACROSS THE CONUS
WILL ENSURE THAT THE CUTOFF LOWS MIGRATION ACROSS THE CENTRAL PORTION
OF THE UNITED STATES IS A SLOW ONE...AND THE DISTURBANCES MOVING
AROUND ITS PERIPHERY WILL MAKE ACCURATE TEMPERATURE AND/OR
PRECIPITATION FORECASTING BEYOND THE IMMEDIATE NEAR TERM RATHER
DIFFICULT THROUGH THE WEEKEND...LEAVING CONFIDENCE IN THE FORECAST
RATHER LOW AS A WHOLE.

THE CUTOFF LOW IS ALREADY SEEN TO BE STACKING ITSELF UP AS SURFACE
AND UPPER LEVEL LOW CENTERS ARE ALMOST ANALYZED TO BE LINE UP...AND
INDICATIONS ARE AS THE SYSTEM SLOWLY MOVES THROUGH THE PLAINS IT WILL
ONLY BECOME MORE BAROTROPIC. SHORT TO MID RANGE MODELS ALL ADVERTISE
THIS LOW TAKING ITS TIME TO MOVE EAST OF MISSOURI...WITH THE LATEST
FORECAST RUNS COMPLICATING MATERS EVEN MORE BY SUGGESTING THAT
ANOTHER SHORTWAVE WILL GET DRAWN INTO ITS CIRCULATION FROM THE
CANADIAN PLAINS ONLY TO THEN FUJIWARA AROUND OVER THE CENTER OF THE
NATION THROUGH THE WEEKEND...EXITING INTO THE EASTERN CONUS AT THE
BEGINNING OF NEXT WORK WEEK.

FOR TODAY AND TONIGHT...EARLY MORNING SHOWERS HAVE MOVED INTO THE
KANSAS-MISSOURI BORDER REGION ALONG WITH THE FIRST OF THE TWO
UNDULATIONS NOTED PREVIOUSLY. CURRENT MODEL RUNS ADVERTISE THAT
STORMS WILL STILL BE PERCOLATING ACROSS OUR AREA AFTER SUNRISE...BUT
TIMING BASED ON SATELLITE AND RADAR TRENDS WOULD INDICATE THAT IT
WILL LIKELY BE DRY THIS MORNING. THE BETTER POTENTIAL FOR
THUNDERSTORMS LOOKS TO WAIT TILL THE EVENING HOURS AS CONVECTION
ACTIVATES WELL TO OUR WEST ALONG THE DRYLINE IN THE AFTERNOON...THEN
TRIES TO MOVE EASTWARD. HOWEVER...FLOW LATER TODAY SHOULD STEER ANY
DEVELOPING STORMS NORTH TO NORTH NORTHEAST...WHICH IS NOT THE MOST
FAVORABLE DIRECTION FOR SEEING PRECIPITATION MOVE INTO MISSOURI FROM
KANSAS. HAVE LIMITED EVENING LIKELY POPS TO THE NORTHWEST CORNER AS
A RESULT...THEN SHOVED THEM EAST ALONG THE IOWA BORDER INTO NORTH
CENTRAL AND NORTHEAST MISSOURI AFTER MIDNIGHT AS THE FOCUS OF THE
ISENTROPIC LIFT AND DIFFLUENT FLOW ALOFT SHIFTS FARTHER EAST UNDER
THE EASTWARD PROGRESS OF THE CUTOFF LOW. SEVERE POTENTIAL FOR TODAY
LOOKS VERY LOW OWING TO THE LACK OF SHEAR. OTHERWISE...FEEL THERE IS
A LARGE BUST POTENTIAL HERE AS MUCH OF THE PRECIPITATION FORECASTING
FOR THE NEXT 24 HOURS...AND THROUGH THE WEEKEND FOR THAT MATTER...ARE
KEYED IN ON VERY SUBTLE FEATURES WHICH THE MODELS ARE STRUGGLING TO
HANDLE.

THURSDAY...THE UPPER LEVEL LOW WILL MOVE IN OVERHEAD WITH THE
STEEPENING OF LAPSE RATES WILL RESULTING IN STILL MORE CONVECTION.
MARGINALLY BETTER SHEAR...BUT STILL MARGINAL...WILL MOVE INTO THE
REGION ALONG WITH THE CUTOFF LOW. INSTABILITY IS ADVERTISED TO BE
RATHER GOOD BY THURSDAY AFTERNOON TO THE EAST OF THE LOW CENTER AS
MUCAPE VALUES OF 3000+ J/KG ARE NOTED IN SEVERAL DIFFERENT MODEL
SOLUTIONS...WHICH COULD BE A BIT HIGH GIVEN THE AMOUNT OF CLOUD COVER
THAT COULD BE COVERING THE REGION. SO...WHILE SEVERE WEATHER CAN NOT
BE EXCLUDED FROM THURSDAY STORMY FORECAST...THE MARGINAL SHEAR AND
QUESTIONS ABOUT HOW MUCH INSTABILITY IS AVAILABLE ALL SPEAK TO THE
POTENTIAL BEING LOW...BUT NOT ZERO...AT THIS TIME.

FRIDAY AND THROUGH THE WEEKEND...THE INITIALLY DEFINED CUTOFF LOW
WILL BE SHIFTING EAST OF MISSOURI...BUT IS EXPECTED TO THEN PICK UP
A SHORTWAVE FROM THE CANADIAN PLAINS. THIS WOULD EFFECTIVELY SLOW
THE EASTWARD PROGRESS OF THE ENTIRE SYSTEM...WHICH SHOULD A) KEEP
TEMPERATURES COOL THROUGH THE WEEKEND -WITH HIGHS MAYBE ONLY IN THE
60S- AND B) KEEP AT LEAST A MARGINAL POTENTIAL FOR RAIN ACROSS THE
REGION INTO AT LEAST SUNDAY. STILL THINK THAT MONDAY AND BEYOND WILL
BE DRY GIVEN THAT A RIDGE WILL BE STARTING TO REPLACE THE CUTOFF LOW
ACROSS THE PLAINS AS THE OVERALL BLOCKING PATTERN REMAINS IN PLACE.

CUTTER

&&

.AVIATION...

FOR THE 18Z TAFS...TOUGH FORECAST THROUGH THURSDAY MORNING WITH THE FORECAST
REVOLVING AROUND THE TIMING OF CONVECTION. AN UPPER LOW WAS NEARLY STATIONARY
IN SOUTHERN COLORADO WITH THE CONVECTION AHEAD OF THE LOW IN NORTH
CENTRAL KANSAS SOUTH INTO OKLAHOMA. THE LOW WILL BE VERY SLOW TO MOVE
EAST TODAY THROUGH THURSDAY. BEST ESTIMATE IS THAT CONVECTION IN
KANSAS WILL MOVE INTO THE TERMINALS AFTER 00Z AND SLOWLY DIMINISH
DURING THE EVENING AS INSTABILITY DECREASES. NUMERICAL GUIDANCE
SUGGEST THAT AN MVFR DECK MAY FORM LATE TONIGHT DUE TO SATURATION OF
THE LOWER LEVELS AND NOCTURNAL COOLING. CANNOT ARGUE WITH THE
GUIDANCE AT THIS TIME...BUT CONFIDENCE IS NOT HIGH.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 11, 12:54 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 PM CDT WED MAY 11 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1254 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AS THE ATMOSPHERE
WILL REMAIN QUITE UNSTABLE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

OTHERWISE...THUNDERSTORMS WERE DEVELOPING IN CENTRAL KANSAS AHEAD OF
A VERY SLOW MOVING UPPER LEVEL STORM SYSTEM ALONG THE NEW MEXICO AND
COLORADO BORDER. THE STORMS WILL SLOWLY DEVELOP EAST THIS AFTERNOON...
POSSIBLY REACHING THE KANSAS AND MISSOURI BORDER AFTER 6 PM. THE
STORMS WILL CONTINUE TO MOVE EAST ACROSS EXTREME WESTERN MISSOURI
THIS EVENING WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL THE PRIMARY THREATS. DURING THE LATE EVENING HOURS...THE
STORMS WILL CONTINUE TO MOVE EAST...BUT WITH DIMINISHING INSTABILITY
THE THREAT OF SEVERE WEATHER WILL DECREASE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY AS THE UPPER LEVEL SYSTEM MOVES
OVER THE REGION. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE...
ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY
THREATS ARE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. STAY
TUNED FOR LATER OUTLOOKS AS DETAILS BECOME MORE CLEAR FOR THIS ACTIVE
PERIOD.

LASTLY...THE THREAT OF MORE STORMS WILL PERSIST THROUGH FRIDAY AND
INTO THE WEEKEND AS THE UPPER LEVEL SYSTEM MOVES EAST OF
MISSOURI...BUT SEVERE WEATHER OR FLOODING RAINS ARE NOT EXPECTED AT
THIS TIME WITH ANY OF THE ACTIVITY THAT OCCURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY WEST OF A LINE FROM
GRANT CITY TO HIGGINSVILLE TO BUTLER.

DB

In the hours before

Special weather statement, May 11, 11:15 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1115 AM CDT WED MAY 11 2011

MOZ025-111700-
MACON MO-
1115 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON COUNTY UNTIL NOON
CDT...

AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MACON...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ATLANTA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3969 9229 3962 9235 3967 9259 4003 9244
      3999 9234 3996 9234 3995 9228
TIME...MOT...LOC 1615Z 207DEG 37KT 3974 9240

BAILEY
Local storm report, May 11, 11:38 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 AM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     TSTM WND GST     3 NE MACON              39.77N 92.43W
05/11/2011  M62 MPH          MACON              MO   TRAINED SPOTTER

&&

GAMIS
Special weather statement, May 11, 12:00 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1200 PM CDT WED MAY 11 2011

MOZ008-017-111745-
ADAIR MO-SCHUYLER MO-
1200 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAIR AND SCHUYLER
COUNTIES UNTIL 1245 PM CDT...

AT 1156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF KIRKSVILLE...MOVING NORTH AT 45
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LANCASTER...GREENTOP...QUEEN CITY...DOWNING AND GLENWOOD.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4018 9234 4015 9235 4016 9262 4060 9257
      4060 9235
TIME...MOT...LOC 1700Z 196DEG 40KT 4024 9247

BAILEY
Local storm report, May 11, 12:11 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1211 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     HAIL             1 S ROCKPORT            40.40N 95.52W
05/11/2011  E0.88 INCH       ATCHISON           MO   TRAINED SPOTTER

&&

GAMIS
Local storm report, May 11, 1:08 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     5 E KIRKSVILLE          40.20N 92.48W
05/11/2011                   ADAIR              MO   TRAINED SPOTTER

            TREES WERE REPORTED UPROOTED WITH WIND GUSTS ESTIMATED TO
            60 MPH.

&&

GAMIS
Special weather statement, May 11, 2:01 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
201 PM CDT WED MAY 11 2011

MOZ006-111930-
MERCER MO-
201 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MERCER COUNTY UNTIL 230
PM CDT...

AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPICKARD...OR 13 MILES NORTH OF TRENTON...
MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PRINCETON AND MILL GROVE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4027 9340 4027 9363 4047 9368 4049 9340
TIME...MOT...LOC 1901Z 177DEG 18KT 4028 9352

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:13 AM CDTSpecial Weather StatementEAXCaldwell, Livingston32 min
May 11, 7:37 AM CDTSevere Thunderstorm WarningEAXGrundy23 min
May 11, 8:02 AM CDTSpecial Weather StatementEAXMercer43 min
May 11, 11:15 AM CDTSpecial Weather StatementEAXMacon45 min
May 11, 12:00 PM CDTSpecial Weather StatementEAXAdair, Schuyler45 min
May 11, 2:01 PM CDTSpecial Weather StatementEAXMercer29 min
May 11, 2:32 PM CDTSpecial Weather StatementEAXAtchison28 min
May 11, 3:41 PM CDTSpecial Weather StatementEAXMercer34 min
May 11, 3:45 PM CDTSpecial Weather StatementEAXDeKalb30 min
May 11, 3:53 PM CDTSevere Thunderstorm WarningEAXGentry37 min
May 11, 3:55 PM CDTSevere Thunderstorm WarningEAXDeKalb, Gentry35 min
May 11, 4:30 PM CDTSpecial Weather StatementEAXNodaway30 min
May 11, 4:53 PM CDTSpecial Weather StatementEAXWorth37 min
May 11, 5:34 PM CDTSevere Thunderstorm WarningEAXHarrison26 min
May 11, 5:39 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer21 min
May 11, 6:10 PM CDTSpecial Weather StatementEAXHarrison50 min
May 11, 6:12 PM CDTSpecial Weather StatementEAXSullivan33 min
May 11, 6:53 PM CDTSpecial Weather StatementEAXAdair37 min
May 11, 6:56 PM CDTSpecial Weather StatementEAXPutnam34 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.